MAUDE Adverse Event Report: MALLINCKRODT MEDICAL MALLINCKRODT; TUBE, TRACHEAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL MALLINCKRODT; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 110870
Medical Device Problem Codes Leak/Splash (1354); Obstruction of Flow (2423)
Health Effect - Clinical Code Extubate (2402)
Date of Event 04/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device cuff had inflation/deflation issue.It was reported that tube occluded and the patient required extubation, re -intubation and bronchoscopy.
 
Additional Manufacturer Narrative
Evaluation summary: one sample of device was received for evaluation and the reported issue was not confirmed.A visual inspection was performed and it was observed the tube is missing the pilot balloon since it was separated (cut).An inflation deflation test was performed using a syringe needle connected to the inflation line, the sample was left inflated 2 hours and no leaks were observed during the test, the sample was submerged into a container filled with water and no leaks were observed.Information has been added to the database and trends will continue to be monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MALLINCKRODT
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key8537193
Report Number8020889-2019-00034
Device Sequence Number361572
Product Code BTR
UDI-Device Identifier40884521068217
UDI-Public40884521068217
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K082520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110870
Device Catalogue Number110870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight171